Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 45, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 5, 2004, 5:45 PM MDT for Park County, Wyoming. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2004, 5:45 PM MDT (23:45 UTC)
- Expired
- Aug 5, 2004, 6:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Park County, WY
The radar
The Billings radar (KBLX), 117 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.8 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 052345 SVRRIW WYC029-060045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 545 PM MDT THU AUG 5 2004 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PARK COUNTY IN NORTHWEST WYOMING * UNTIL 645 PM MDT * AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF CLARK...OR ABOUT 24 MILES NORTHWEST OF CODY...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARK AROUND 550 PM MDT ELK BASIN AROUND 615 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4485 10938 4474 10924 4500 10882 4500 10925 $$ MEUNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:43 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 5, 3:43 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 343 PM MDT THU AUG 5 2004 .TODAY THROUGH SATURDAY NIGHT... ANOTHER ROUND OF THUNDERSTORMS OVER THE AREA THIS AFTERNOON WILL CONTINUE THROUGH THE EVENING. SOME THUNDERSTORMS MAY LINGER PAST MIDNIGHT IN THE EAST AND NORTH. NOT MUCH CHANGE FOR FRIDAY WITH MORE THUNDERSTORMS EXPECTED. SOME DRYING EXPECTED SATURDAY WITH INCREASED SOUTHWEST FLOW AHEAD OF COLD FRONT THAT WILL BE MOVING INTO THE NORTH. FRONT LOOKS TO BE QUITE STRONG AS IT MOVES SOUTH SATURDAY NIGHT. POTENTIAL UPSLOPE EVENT DEVELOPS BEHIND COLD FRONT EAST OF CONTINENTAL DIVIDE. TEMPERATURES MAY BE MUCH COOLER THAN CURRENT FORECAST WITH MORE OF A STRATIFORM PRECIPITATION EVENT. IN THE SHORTER TERM...WINDS PICK UP QUITE A BIT ON SATURDAY AHEAD OF FRONT AND COULD SEE SOME LOWER TEEN RELATIVE HUMIDITY IN THE SOUTH AND CENTRAL LOWER ELEVATIONS. .SUNDAY THROUGH THURSDAY... UPPER FLOW TO TURN TO THE NW SUNDAY WITH COOLER AIR MAKING ITS WAY INTO THE N AND CENT ZONES WITH MINOR COOLING WEST OF THE DIVIDE. AIRMASS MAY BE TOO STABLE FOR STORMS SUN PM/EVE BUT WILL NOT TAKE OUT THE VERY LOW POPS FOR NOW. MONDAY THRU WEDNESDAY KEEPS NW FLOW OVER THE AREA WITH RIDGE AXIS TO THE WEST OF WY. THIS KEEPS THE REAL WARM 700MB TEMPS TO OUR SW. HAVE MADE SOME MINOR TEMP CHANGES MON-WED. AS FOR POPS LEFT THINGS DRY MON-WED BUT SOME MID LEVEL MOISTURE PROGD IN THE FLOW FOR WED PM WHICH COULD LEAD TO ISOLD TS COVERAGE. FLAT WNW FLOW FOR THU WITH WARMER 700MB TEMPS MOVING BACK OVER AREA. HAVE MADE THU THE WARMEST DAY AND DRY FOR NOW. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && C.BAKER/AR
Hazardous weather outlook, Aug 5, 5:00 AM MDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU AUG 5 2004 WYZ001>020-022>030-061100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED MOST OF THE DAY ACROSS THE SOUTH AND WEST AND IN CENTRAL WYOMING THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL LIKELY PRODUCE STRONG WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. BRIEF HEAVY RAIN IS POSSIBLE WITH THE HEAVIEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ONE MORE VERY WARM TO HOT DAY IS EXPECTED FRIDAY ALONG WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS BEFORE COOLER TEMPERATURES ARRIVE FOR THE WEEKEND AND EARLY NEXT WEEK. TEMPERATURES WILL DROP AS MUCH AS 10 TO 20 DEGREES BY SUNDAY ALONG WITH HIGHER RELATIVE HUMIDITIES. GUSTY WIND PRODUCING THUNDERSTORMS ARE THE MAIN THREAT AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS FROM THUNDERSTORMS OVER 50 MPH THIS AFTERNOON OR EVENING. SKRBAC
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:06 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 54 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.